I spoke with my dermatologist a few weeks ago about the side effects I experienced during the three short weeks I took Olumiant: throat tightness, heart palpitations, feeling tense, etc. She let me know that I’m the only patient for whom she’s ever prescribed Olumiant and was herself unfamiliar with the drug and what to expect. However, a pharmaceutical rep who visited her practice shortly before I met with her and with whom she discussed my experiences, said that the symptoms I shared were supposed to subside after approximately three months on the medication.
This is great news for anyone who’s interested in pursuing that course of action. I’ve also heard from one other person on Olumiant , a member of the support group I run, who has said that she too felt similar (though I would wager not as severe) side effects and, like the drug rep indicated, her symptoms subsided after three months.
Because I let my dermatologist know that I was nervous about the heart palpitations (I mean, who wouldn’t be?) she recommended that I get an EKG to determine my heart’s health. To my knowledge I don’t have a heart condition, but she recommended that for my own peace of mind and to be extra sure that any other JAK inhibitor I take, all of which have warnings about heart health, I get the information.
On a related note, while going through my emails today I came across this invitation for a free webinar from NAAF to share information about JAK inhibitors, side effects and treatment monitoring:
I encourage you to sign up for the webinar so that you can be as informed and as in-control of your health and treatment as possible.
Thank you for following me on this journey. It’s an exciting time and I look forward to sharing more information with you as it becomes available to me!